Heart Burn

nicoleista
on 4/8/12 1:24 pm - MI
VSG on 03/05/12
OMG, I am having the worst heart burn ever! I take Protonix for it already but tonight I ate some thing that has made it that much worse. Is there any reason I can't take Tums? I can't find any thing listed saying that you're not supposed to (like in the case with aspirin) but I want to double check. I am five 5 weeks post op and can take other medications now with ease.

Thanks for any feedback you might have!
            
Kevin H.
on 4/8/12 1:44 pm - Baltimore, MD
VSG on 02/06/12
If you do some research on Tums you will find that they are not good. 

They alter the pH balance of the acid in your stomach helping temporarily but after a short while your body picks up on the fact that the pH balance is off and your stomach will actually start producing more acid to try and set things back to normal again, which in turn .. makes you want to eat more Tums.  It's a no win situation and it actually makes things worse because now you have more acid then you did to start with.  I was eating them like crazy until I read about them.  Now i dont use them at all but I drink something like Maalox instead.  I also went on a stronger PPI called Nexium.  Prilosec just wasn't cutting it at all.

Good luck.

 
  

Most Active
×